Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 142, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 14, 2015, 3:35 PM EDT for Morgan County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2015, 3:35 PM EDT (19:35 UTC)
- Expired
- Jul 14, 2015, 4:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Morgan County, TN
The radar
The Knoxville radar (KMRX), 125 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 2:46 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1670 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
979
WUUS54 KMRX 141935
SVRMRX
TNC129-142015-
/O.NEW.KMRX.SV.W.0142.150714T1935Z-150714T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
335 PM EDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MORGAN COUNTY IN EAST TENNESSEE...
* UNTIL 415 PM EDT
* AT 335 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF
WARTBURG...MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
WARTBURG AND HIGH POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3618 8488 3612 8455 3597 8462 3602 8475
3606 8479 3609 8480 3609 8483 3614 8487
3615 8489
TIME...MOT...LOC 1935Z 289DEG 23KT 3611 8485
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...<50MPH
$$
DGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:57 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 14, 1:57 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 157 PM EDT TUE JUL 14 2015 .AVIATION...CONVECTIVE ELEMENTS STARTING TO FORM IN THE VICINITY OF THE REMNANT SYNOPTIC BOUNDARY AND OUTFLOW BOUNDARY FROM THE MORNING STORMS. TRIED TO TIME THIS ACTION INTO TYS AND CHA THROUGH THE AFTERNOON INTO THE EVENING HOURS. KEPT SOME -SHRA WITH SOME TSRA AT TRI WHERE RADAR INDICATES NOT MUCH OF A GAP HERE. SHOULD BE A BETTER DAY RETURNING ON WEDNESDAY WITH SOME DRIER AIR BUILDING IN BEHIND THE OFFENDING SHORT WAVE TROUGH. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jul 14, 3:51 AM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 351 AM EDT TUE JUL 14 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-150800- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 351 AM EDT TUE JUL 14 2015 /251 AM CDT TUE JUL 14 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A WEAKENING LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS MUCH OF NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA EARLY THIS MORNING. A LOCALIZED DAMAGING WIND GUST AND HEAVY RAINFALL IS POSSIBLE WITH THIS ACTIVITY. A HEIGHTENED RISK FOR WIDESPREAD DAMAGING STRAIGHT-LINE WINDS WILL EXIST WITH ANOTHER COMPLEX OF SEVERE THUNDERSTORMS THAT MAY DEVELOP LATE THIS AFTERNOON AND EVENING ALONG AND AHEAD OF A SOUTHWARD MOVING COLD FRONT. IN ADDITION TO THE DAMAGING WIND THREAT...VERY LARGE HAIL AND LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL WILL ALSO BE POSSIBLE. ADDITIONALLY...THE POTENTIAL FOR A FEW TORNADOES ALSO EXISTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 14, 3:01 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
301 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM TSTM WND DMG JONESVILLE 36.69N 83.12W
07/14/2015 LEE VA 911 CALL CENTER
SEVERAL TREES DOWN COUNTY WIDE OVER THE PAST HOUR
1105 AM TSTM WND DMG MADISONVILLE 35.52N 84.36W
07/14/2015 MONROE TN 911 CALL CENTER
COUPLE TREES DOWN.
1151 AM HAIL ANDREWS 35.20N 83.82W
07/14/2015 E0.25 INCH CHEROKEE NC TRAINED SPOTTER
1200 PM TSTM WND DMG ANDREWS 35.20N 83.82W
07/14/2015 CHEROKEE NC 911 CALL CENTER
TREES DOWN.
1200 PM TSTM WND DMG MARBLE 35.17N 83.93W
07/14/2015 CHEROKEE NC 911 CALL CENTER
TREES DOWN.
0135 PM FLASH FLOOD ROGERSVILLE 36.41N 83.01W
07/14/2015 HAWKINS TN PUBLIC
ROAD WASHED OUT.
0150 PM TSTM WND DMG GREENEVILLE 36.17N 82.82W
07/14/2015 GREENE TN 911 CALL CENTER
TREE DOWN ON BAILEYTON RD.
0150 PM FLASH FLOOD SNEEDVILLE 36.54N 83.21W
07/14/2015 HANCOCK TN 911 CALL CENTER
SEVERAL ROAD CLOSURES DUE TO FLOODING. BACK
VALLEY...WILLOWTOWN..AND RIVER HOLLOW RD.
0153 PM HAIL BULLS GAP 36.26N 83.08W
07/14/2015 E0.25 INCH HAWKINS TN TRAINED SPOTTER
0210 PM HAIL 2 W GREENEVILLE 36.17N 82.85W
07/14/2015 E0.88 INCH GREENE TN PUBLIC
0220 PM TSTM WND DMG 11 SW ERWIN 36.03N 82.55W
07/14/2015 UNICOI TN 911 CALL CENTER
SEVERAL TREES DOWN IN THE FLAG POND AREA.
&&Local storm report, Jul 14, 3:16 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
316 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 5 SE JEFFERSON CITY 36.07N 83.42W
07/14/2015 M1.00 INCH JEFFERSON TN TRAINED SPOTTER
&&Local storm report, Jul 14, 3:23 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
323 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD 3 S ROGERSVILLE 36.36N 83.01W
07/14/2015 HAWKINS TN AMATEUR RADIO
STREAMS OUT OF THEIR BANKS IN THE PERSIA AREA.
&&Local storm report, Jul 14, 3:30 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
330 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 5 N ROCKWOOD 35.95N 84.68W
07/14/2015 E1.00 INCH MORGAN TN 911 CALL CENTER
&&Local storm report, Jul 14, 3:31 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
331 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL NORRIS 36.21N 84.06W
07/14/2015 M1.00 INCH ANDERSON TN TRAINED SPOTTER
&&Local storm report, Jul 14, 3:35 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
335 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL NEWPORT 35.96N 83.19W
07/14/2015 E0.75 INCH COCKE TN PUBLIC
HAIL SIZE RANGED FROM 1/4 TO 3/4 INCH.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:16 AM EDT | Special Weather Statement | MRX | Hancock | 44 min |
| Jul 14, 5:59 AM EDT | Special Weather Statement | MRX | Claiborne, Grainger, Greene, Hamblen, Hancock, Hawkins and 1 more | 46 min |
| Jul 14, 6:28 AM EDT | Areal Flood Advisory | MRX | Carter, Johnson, Sullivan, Unicoi, Washington | 3 hr |
| Jul 14, 6:32 AM EDT | Areal Flood Advisory | MRX | Claiborne, Cocke, Grainger, Greene, Hamblen, Hancock and 2 more | 3 hr |
| Jul 14, 6:44 AM EDT | Special Weather Statement | MRX | Cocke, Greene, Jefferson | 46 min |
| Jul 14, 7:31 AM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hamblen, Hancock, Hawkins | 44 min |
| Jul 14, 7:33 AM EDT | Special Weather Statement | MRX | Anderson, Campbell, Grainger, Jefferson, Knox, Scott and 1 more | 42 min |
| Jul 14, 8:08 AM EDT | Areal Flood Advisory | MRX | Anderson, Campbell, Claiborne, Scott, Union | 112 min |
| Jul 14, 8:13 AM EDT | Special Weather Statement | MRX | Anderson, Cocke, Grainger, Greene, Hamblen, Hawkins and 6 more | 47 min |
| Jul 14, 8:42 AM EDT | Special Weather Statement | MRX | Campbell, Morgan, Scott | 48 min |
| Jul 14, 8:55 AM EDT | Special Weather Statement | MRX | Blount, Sevier | 50 min |
| Jul 14, 9:02 AM EDT | Areal Flood Advisory | MRX | Anderson, Blount, Knox, Sevier | 118 min |
| Jul 14, 9:30 AM EDT | Special Weather Statement | MRX | Anderson, Jefferson, Knox, Morgan, Roane, Union | 45 min |
| Jul 14, 9:52 AM EDT | Special Weather Statement | MRX | Blount | 38 min |
| Jul 14, 10:01 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 20 min |
| Jul 14, 10:02 AM EDT | Flash Flood Warning | MRX | Blount, Knox, Sevier | 118 min |
| Jul 14, 10:17 AM EDT | Severe Thunderstorm Warning | MRX | Morgan, Roane | 43 min |
| Jul 14, 10:23 AM EDT | Areal Flood Advisory | MRX | Blount, Loudon, Monroe, Roane | 112 min |
| Jul 14, 10:57 AM EDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Monroe, Roane | 48 min |
| Jul 14, 11:04 AM EDT | Special Weather Statement | MRX | Hancock | 26 min |
| Jul 14, 11:50 AM EDT | Areal Flood Advisory | MRX | Hancock | 115 min |
| Jul 14, 11:59 AM EDT | Special Weather Statement | MRX | Hancock | 46 min |
| Jul 14, 12:20 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 55 min |
| Jul 14, 12:31 PM EDT | Special Weather Statement | MRX | Polk | 44 min |
| Jul 14, 12:34 PM EDT | Flash Flood Warning | MRX | Claiborne, Greene, Hancock, Hawkins | 4 hr |
| Jul 14, 12:48 PM EDT | Special Weather Statement | MRX | Hancock, Hawkins | 57 min |
| Jul 14, 1:17 PM EDT | Special Weather Statement | MRX | Campbell | 43 min |
| Jul 14, 1:40 PM EDT | Special Weather Statement | MRX | Hawkins | 35 min |
| Jul 14, 1:44 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins | 46 min |
| Jul 14, 1:52 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Union | 53 min |
| Jul 14, 1:58 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 47 min |
| Jul 14, 2:06 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Unicoi, Washington | 22 min |
| Jul 14, 2:39 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson | 36 min |
| Jul 14, 2:44 PM EDT | Areal Flood Advisory | MRX | Anderson, Campbell, Grainger, Knox, Morgan, Scott and 1 more | 3 hr |
| Jul 14, 2:51 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 31 min |
| Jul 14, 3:05 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Knox, Union | 55 min |
| Jul 14, 3:08 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson | 67 min |
| Jul 14, 3:12 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Roane | 48 min |
| Jul 14, 3:15 PM EDT | Flash Flood Watch | MRX | Anderson, Blount, Campbell, Carter, Claiborne, Cocke and 18 more | 13 hr |
| Jul 14, 3:15 PM EDT | Tornado Warning | MRX | Morgan | 15 min |
| Jul 14, 3:37 PM EDT | Areal Flood Advisory | MRX | Knox, Loudon, Meigs, Morgan, Rhea, Roane | 3 hr |
| Jul 14, 3:54 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Morgan, Roane | 66 min |
| Jul 14, 4:29 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, McMinn, Meigs, Rhea | 61 min |
| Jul 14, 4:34 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, McMinn, Monroe | 56 min |
| Jul 14, 4:36 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Sevier | 54 min |
| Jul 14, 4:58 PM EDT | Tornado Warning | MRX | McMinn, Monroe | 47 min |
| Jul 14, 5:13 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Hamilton, McMinn, Meigs, Monroe, Rhea | 3 hr |
| Jul 14, 5:23 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs, Monroe, Polk, Rhea | 67 min |
| Jul 14, 5:27 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Bradley, Hamilton, Marion, Meigs, Rhea and 1 more | 63 min |
| Jul 14, 5:29 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 46 min |
| Jul 14, 5:48 PM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton, Marion, Polk, Sequatchie | 3 hr |
| Jul 14, 6:23 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 37 min |
| Jul 14, 6:27 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion, Sequatchie | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.